The last month, I've been having almost permanent red hot face - almost burning - and I'm HOT all the time sweaty (with night sweats)....but my face feels like it's on fire (not like nerves burning/tingling - just hot) - is this a thyroid symptom? (still have cold feet though)
diagnosed with thyroid disease and multinodular goiter 1.5 years ago
150 mcg synthroid
15 mg cytomel
7 thyroid nodules - never biopsied - never had uptake scan
mostly hypo symptoms - except being hot and HBP - but the face thing is new....
Your question interested me bc the past week, I have been wondering if the red flushed, burning face I have is caused by my Hashimoto's antibodies. But you've described yours and it sounds just like mine - and you don't have Hashi antibodies. Hmmmm...
I've had thyroid disease for many years, but was not dx until about 2 years ago. My red face/flushing/burning began about 2 years ago, when I started going through menopause. I never had it before, even though I'd had a host of other thyroid disorder symptoms. I was told by a dermatologist it was "Rosacea" and was being treated for it, which didn't clear it up at all.
Then, I started on bio-identical Estradiol/Progesterone, and it cleared up about 90% of it. I still get it on occassion - it will flare up, and I don't know why. But I know that if I increase my Estradiol, it at least lessens the burning, if not the redness.
Don't know if that helps you, bc I don't know where you are in the menopause or hormone imbalance spectrum, but I was sure that it was an estrogen imbalance up until this past week. Don't know why I began to wonder if it was Hashi's, since I know I've had that for many years. Would love to hear what others have to say.
Boy - thanks - that makes sense....I am 40, I have been on BCP for 14 years and this past week I missed my period - I'm not pregnant - checked twice - but I haven't had a late or missed period since 1987!! So something with my hormones is really out of whack....I started having red patches about the time my thyroid went haywire (about three years ago) - they also told me it was rosacea and gave me creams that didn't help - but this last month - it's not patches - it's my whole face - maybe even my ears...before the thyroid diagnosis, one doctor told me I was in early meno - (I don't know how they could tell since I was on the pill and they can't measure FSH and LH accurately)....but....I have been wondering why my estrogen comes in at 7 (my endo tests it anyway even though I'm on the pill - I think he forgets) when I take 30 mcgs of estridiol.....With the missed period maybe I am in meno - can thyroid disease bring on early meno?
I read somewhere that 20% of people with hashis have neg AB and I've not had a biopsy to check - so I really wonder sometimes if I have hashis - I have a lot of mixed hypo/hyper symptoms and my TSH was never greater than 1.7 in 10 years....
Thanks so much for your reply....I really appreciate it....
I'm not certain, but I have always suspected that my thyroid disorder caused me to go into early meno. I began pre-meno at around 44 (my doc kept saying I was too young) and was in full-blown meno (based on Endo's blood work) by age 49. I'm sure that thyroid can mess up your hormone balance between estrogen/progesterone.
I doubt it's an allergic rxn to the armour - as you say, it would have happened no matter how you took it, bc it eventually ends up in the bloodstream, no matter how you take it.
My red/burning face came on suddenly for me, too. It only worsened, though, until I began the bio-identical hormones. Let's hope yours is a one-time only thing. But, if it isn't, try looking into your estradiol/progesterone ratio. Something might be going on in your body that requires you to take more estrogen, I don't know. I just know that's what happened with me.
I'm a guy and I've had the same problem for six years. I was also told that it was roseacea by a dermatologist who later changed it to sebhorric(sp?) dermatitis. The skin on my face is reddish in color and I flush after washing my face with water or taking a shower. I always feel tingling sensations on my face and scalp...occasionally burning sensations. I was dx with hypothyroidism about 1.5 months ago and am on synthyroid. I'm currently trying to get on a t3 supplement because my symptoms have no lessened much. I'm hoping my flushing/red skin/burning/tingling face problem will go away once the thyroid is corrected.
BTW...what is Estradiol? Forgive my male ignorance.
Estrogen is comprised of three substances - each with its own purpose and function. Estradiol, estrone, and estriol. Estradiol is the most potent, and is the one responsible for ovulation and normal menstrual cycle. It declines after menopause since it isn't needed so much for ovulation and menstruation. It's also the one researchers think is most responsible for breast cancers, if unopposed by progesterone, so menopausal women who take it should not take it alone, that is, without opposing it with progesterone.
Although men do have some estrogen, and can experience hormone imbalances, aren't you glad you don't have THIS problem?
Hi im new on here and have only posted once ah por little me LOL
Im going to the docs tues 14th June im going to see a lady doc my own one is a man but i dont seem to be gettin anywhere with him. I found it intresting what you have said about the red hot face the same is happening to me also during the night i get very hot and sweaty. I had a thyroid test 2 years ago that came back negative ? Does that mean i havent got a thyroid problem as im convinced i have. Why do so many doctors ignore your symptoms? The symtoms are so real Sorry for going on Best Wishes to you all
Hi all!! i'm the one with crohn's disease with 4 resections. Just a few days ago my doc did some blood work b/c i've just recently had the 4th resection and am having all kinds of problems anyway he said my thyroid came back normal. But I get the red, flushed, hot face and neck also my ears. When this happens, my BP is usually pretty high.
Hi.MsTampa I am coming your way in a week and a half for my endo appt. I am in Z-hills..I am a male and my hormones are wacked out. I am hypo an my gp cut me back to 1 gr from 2 of armour.Now my neck is swelled up and the heat is wasting me too. I havent been able to work for months.I have the red rash like across my cheeks and nose..God Bless..Kim
Six years ago my face started to flush from heat (warm showers) and stress. Eventually the skin tone changed to a reddish, pale color. I went and saw a derm and he said I had sebhorriec dermatitis but had no clue as to the flushing. My facial skin also tingles and burns sometimes. I have no idea what it is but your symptoms are similiar to mine. Perhaps it is thyroid related.